Hail, Scott
- When
- August 29, 5:30 PM EST to 5:40 PM EST
- Where
- Scott County, Helenwood
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -84.533
Quarter-size hail in Helenwood.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 29, 2:26 PM EST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT TUE AUG 29 2006 .SHORT TERM...(TONIGHT AND WED)...RADAR SHOWS CONVECTION OVER OUR AREA AND TO THE WEST. WEAK COLD FRONT PUSHING IN WILL COMBINE WITH WEAK SHORT WAVE ENERGY AND VERY MOIST ATMOSPHERE OVER THE AREA TO PROVIDE DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT. WILL GO LIKELY ALL ZONES. FRONT WILL WILL BE SLOW TO MOVE OUT AND WILL STILL BE OVER THE AREA TOMORROW...WILL HAVE TO KEEP LIKELY POPS GOING NORTH AND EAST...CHANCE ELSEWHERE. GFS MOS TEMPS LOOK REASONABLE OVERALL...SO JUST A FEW TWEAKS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER TROUGH TRACKING THROUGH THE AREA WEDNESDAY NIGHT...ALONG WITH PLENTY OF MOISTURE...WILL KEEP CHANCE POPS GOING FOR WEDNESDAY NIGHT. TPC/HPC LATEST TRACK OF REMNANTS OF TS ERNESTO FOLLOWED THE GFS WHICH WAS FURTHER WEST THEN PREVIOUS RUNS. STORM NOW EXPECTED TO TRACK THROUGH THE CAROLINAS ON THURSDAY AND FRIDAY...WITH GOOD MOISTURE AND LIFT...WILL KEEP CHANCE POPS GOING FOR BOTH DAYS. UPPER LOW ROTATING IN FOR THE WEEKEND PROVIDING SOME DIFFLUENCE ALOFT AND SOME INSTABILITY ALONG SOME RESIDUAL MOISTURE...WILL KEEP CHANCE POPS GOING THROUGH THE WEEKEND. ANOTHER FRONT PUSHES IN FOR MONDAY AND LINGERS INTO TUESDAY...KEEP 20/30 POPS GOING BOTH DAYS FOR NOW. STAYED CLOSE TO HPC AND MEX GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 87 68 85 / 50 40 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 85 67 84 / 60 40 40 40 OAK RIDGE, TN 71 85 66 84 / 60 40 40 40 TRI CITIES AIRPORT, TN 68 80 65 81 / 60 60 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/GH
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE AUG 29 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-300900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE SOUTHERN APPALACHIANS AHEAD OF A COLD FRONT AND UPPER LEVEL DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST FORECASTED TRACK OF TROPICAL STORM ERNESTO IS ACROSS FLORIDA THURSDAY...THEN NORTH TO NORTHEAST ALONG COASTAL SECTIONS OF THE CAROLINAS. BASED ON THIS EXPECTED COURSE...SOME TROPICAL MOISTURE AND A CHANCE OF SHOWERS...COULD AT LEAST BRUSH THE SOUTHERN APPALACHIAN AREAS BY FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 431 PM EDT TUE AUG 29 2006 TNZ067-068-292130- LOUDON-ROANE- 431 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING LOUDON AND ROANE COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ROCKWOOD....MOVING EAST AT 15 MPH. THE STORM IS ALSO PRODUCING HEAVY RAINFALL. THIS STORM WILL BE NEAR... LOUDON BY 510 PM EDT. LENOIR CITY BY 525 PM EDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT TUE AUG 29 2006 TNZ039-292215- HAMBLEN- 535 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING HAMBLEN COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JEFFERSON CITY....MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... MORRISTOWN BY 605 PM EDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 538 PM EDT TUE AUG 29 2006 TNZ082-083-292245- BLEDSOE-RHEA- 438 PM CDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING BLEDSOE AND RHEA COUNTIES... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF PIKEVILLE....MOVING EAST AT 15 MPH. PEOPLE IN BLEDSOE AND WESTERN RHEA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING(1000 PM EDT TUESDAY EVENING) FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 541 PM EDT TUE AUG 29 2006 TNZ012-013-036-292230- ANDERSON-CAMPBELL-SCOTT- 541 PM EDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ANDERSON...CAMPBELL AND SCOTT COUNTIES... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HUNTSVILLE....MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...WILL OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 603 PM EDT TUE AUG 29 2006 TNZ017-292300- SULLIVAN- 603 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COLONIAL HEIGHTS....MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... COLONIAL HEIGHTS BY 615 PM EDT. BRISTOL TN BY 655 PM EDT. WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THESE WINDS COULD BLOWN DOWN TREE LIMBS AND OVERTURN UNSECURED OUTDOOR OBJECTS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
627 PM EDT TUE AUG 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 6 WNW ROGERSVILLE 36.44N 83.10W
08/29/2006 HAWKINS TN LAW ENFORCEMENT
A FEW TREES DOWN ON AND ALONG HIGHWAY 66 BETWEEN
ROGERSVILLE AND THE HANCOCK COUNTY LINE. REPORTED BY
DISPATCH.
0525 PM TSTM WND DMG ROGERSVILLE 36.41N 83.01W
08/29/2006 HAWKINS TN LAW ENFORCEMENT
A FEW TREES DOWN ON AND ALONG HIGHWAY 66 IN AND AROUND
ROGERSVILLE. REPORTED BY DISPATCH.
&&
FERRELLThe Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
Quarter-size hail in Helenwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531528.